The nonunique shorted matrix

Sujit Kumar Mitra, K. Manjunatha Prasad

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)

Abstract

Goller (1986) gave an explicit expression for a shorted matrix as defined by Mitra and Puri (1982) and Mitra (1982) in situations where the shorted matrix is not unique. In this paper, the authors provide an alternative approach to the same problem which may give deeper insight into it. In this development, certain concepts such as quasiidempotent matrices and the separability of subspaces of row and column spans of a matrix with reference to the same matrix play an interesting role, as shown by Mitra. Under certain regularity conditions the shorted matrix has some interesting properties similar to the ones noted by Anderson and Trapp for their unique shorted operator. A detailed investigation is made of how many of these properties are realized in the nonunique case.

Original languageEnglish
Pages (from-to)41-70
Number of pages30
JournalLinear Algebra and Its Applications
Volume237-238
DOIs
Publication statusPublished - 04-1996

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'The nonunique shorted matrix'. Together they form a unique fingerprint.

Cite this